Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 409, NWS Omaha, NE

September 7, 2001Knox County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Sep 7, 2001, 12:51 AM CDT for Knox County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 7, 2001, 12:51 AM CDT (05:51 UTC)
Expired
Sep 7, 2001, 1:45 AM CDT
In force
54 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Knox County, NE

The radar

The Sioux Falls radar (KFSD), 144 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 11:00 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2001-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1486 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2001-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1486 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WUUS53 KOAX 070553
SVROMA
NEC107-070645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
1251 AM CDT FRI SEP 7 2001

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTHEAST NEBRASKA

* UNTIL 145 AM CDT

* AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  A LINE OF SEVERE THUNDERSTORMS WITH DAMAGING WIND FROM 5 MILES     
  NORTHWEST OF VERDEL TO 21 MILES SOUTHWEST OF WINNETOON...OR FROM   
  33 MILES NORTHEAST OF ONEILL TO 18 MILES EAST OF ONEILL...MOVING 
  EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NIOBRARA...VERDIGRE AROUND 105 AM CDT
  WINNETOON AROUND 110 AM CDT
  BAZILE MILLS...CENTER...CREIGHTON AROUND 115 AM CDT
  SANTEE AROUND 120 AM CDT
  BLOOMFIELD AROUND 135 AM CDT
  WAUSA AROUND 145 AM CDT

LARGE HAIL IS ALSO LIKELY WITH THESE STORMS. GO TO A SAFE PLACE 
INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS.

LAT...LON 4286 9830 4258 9829 4243 9834 4247 9749
          4254 9750 4285 9751

POLLACK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:30 PM CDT, 10 hours 21 minutes earlier.

Area forecast discussion, Sep 6, 2:30 PM CDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
230 PM CDT THU SEP 6 2001

FORECAST CHALLENGES -- PRECIPITATION CHANCES

SYNOPSIS -- THE FIRST WAVE ALOFT HAS CLEARED TO THE EAST OF THE CWA
BUT MOISTURE AXIS REMAINS IN PLACE.

FORECAST -- I SEE LITTLE REASON FOR DEVIATING MUCH FROM THE PREVIOUS
TIMING WHICH IS SIMILAR TO THE ETA...I.E. OFK FOR THE FRONT JUST
BEFORE 12Z AND OMA ABOUT 18Z ALTHOUGH THERE SHOULD BE A SECONDARY
SURGE FRIDAY NIGHT AS THE TRAILING WAVE MOVES SOUTH SOUTHEAST.  THIS
IS LIKELY TO BE MORE EFFECTIVE TO THE WEST HOWEVER.  THE ETA DOES
WANT TO DUMP TOO MUCH PRECIP...ESPECIALLY THIS EVENING...BUT THE
PRECIPITABLE WATER WILL BE HIGH ENOUGH THAT MODERATE TO HEAVY RAINS
ARE QUITE POSSIBLE WITH THUNDERSTORMS.

TMPERATURES OVERNIGHT TONIGHT SHOULD BE HELD UP BY HUMIDITY...CLOUDS
AND CONTINUED STIRRING.  ON FRIDAY CLOUDS SHOULD HOLD DOWN
TEMPERATURES SOMEWHAT AHEAD OF THE FRONT...BUT IT WILL BE DISTINCTLY
COOLER BEHIND THE FRONT.

FRIDAY NIGHT THE SECONDARY SURGE WITH THE SECOND WAVE MOVING AROUHD
THE PREDOMINANT UPPER LOW OVER CANADA WILL GENERATE SOME THREAT OF
PRECIP.  AVN MOS MAY BE OVERDONE...ESPECIALLY WITH COUPLING.  WILL
BE DISTINCTLY COOLER ON SATURDAY.

IN THE EXTENDED...BENIGN BUT COOL UNTIL SOME CHANCE OF PRECIPITATION
WITH ANOTHER WAVE WEDNESDAY AND THURSDAY.

.OMA...NONE.
POWERS/NIETFELD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 1:09 AM CDTSevere Thunderstorm WarningOAXAntelope46 min
Sep 7, 1:48 AM CDTSevere Thunderstorm WarningOAXKnox, Pierce42 min
Sep 7, 1:55 AM CDTSevere Thunderstorm WarningOAXAntelope, Boone35 min
Sep 7, 3:13 AM CDTSevere Thunderstorm WarningOAXCuming32 min
Sep 7, 3:18 AM CDTSevere Thunderstorm WarningOAXColfax27 min
Sep 7, 3:24 AM CDTSevere Thunderstorm WarningOAXDodge36 min
Sep 7, 3:51 AM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Thurston24 min
Sep 7, 11:13 AM CDTSevere Thunderstorm WarningOAXJohnson32 min
Sep 7, 4:43 PM CDTSevere Thunderstorm WarningOAXJefferson, Saline32 min
Sep 7, 4:53 PM CDTSevere Thunderstorm WarningOAXLancaster, Seward52 min
Sep 7, 5:12 PM CDTTornado WarningOAXSaline33 min
Sep 7, 5:31 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster59 min
Sep 7, 5:35 PM CDTSevere Thunderstorm WarningOAXPawnee40 min
Sep 7, 6:31 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson44 min
Sep 7, 6:38 PM CDTFlash Flood WarningOAXPawnee6 hr
Sep 7, 6:46 PM CDTSevere Thunderstorm WarningOAXRichardson44 min
Sep 7, 6:59 PM CDTTornado WarningOAXGage46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.